MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JOURNEY II UNI MEDIAL TIBIA SZ 8 RIGHT; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. JOURNEY II UNI MEDIAL TIBIA SZ 8 RIGHT; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 74026728
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 06/21/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that, after an unicompartmental knee arthroplasty was performed on (b)(6) 2022, the journey ii uni medial tibia baseplate sz 8 right fractured.This adverse event was treated with revision surgery on (b)(6) 2022.Patient's current health status is unknown.
 
Additional Manufacturer Narrative
H3, h6.The device was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, one x-ray has been provided which doesn¿t indicate a root cause.No supporting information as to the root cause of the breakage and whether a trauma was involved; however, it was reported that the ¿patient fractured tibial plateau following uka¿.All documents and images provided as of this date have been reviewed and considered and unless noted do not contribute to the clinical/medical investigation.Without supporting information and an analysis of the components, the root cause of the breakage of this baseplate cannot be definitively determined.The impact to the patient beyond the reported ¿fractured tibial plateau¿, revision, and recovery period cannot be determined.The patient's current health status is unknown.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the instructions for use documents for journey ii uk unicompartmental knee system revealed in the adverse reactions section that fracture of the implant can occur as a result of trauma, strenuous activity, improper alignment, or duration of service.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes for this event could include but not limited to traumatic injury or surgical technique.The contribution of the device to the reported event could not be corroborated.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
JOURNEY II UNI MEDIAL TIBIA SZ 8 RIGHT
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15052310
Report Number1020279-2022-03329
Device Sequence Number4821735
Product Code HSX
UDI-Device Identifier00885556682227
UDI-Public00885556682227
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K190085
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number74026728
Device Catalogue Number74026728
Device Lot Number21CAP0028
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2022
Supplement Date Received by Manufacturer08/12/2022
Initial Report FDA Received Date07/19/2022
Supplement Report FDA Received Date08/16/2022
Date Device Manufactured04/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown